Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Feeling lump on the back of the head. Feels tender to touch. Concerned?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9078 Questions
After a weekend of heavy drinking I have what feels like a lump on the back of my head (bottom part of head) It's very tender to touch & when I lye down. It's happened twice before after drinking heavily. It feels like I've bumped it even though I haven't. I'm very concerned & off on holiday on Friday for another heavy weekend.
Posted Sun, 25 Aug 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 22 minutes later
Thanks for posting your query.
The lump at the back of your head that is painful is likely to be due to an injury or a hematoma formation. If there is no definitive history of injury, then infective causes like abscess, lymph node swelling, sebaceous cyst, etc need to be considered.
This needs a direct examination to find out the cause. Till then you can start taking a mild pain killer and do a hot fomentation in the area for relief. Systemic antibiotics may be needed to control the infection in the area.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.

Above answer was peer-reviewed by
Follow-up: Feeling lump on the back of the head. Feels tender to touch. Concerned? 5 minutes later
So do you not think its alcohol related? I hope it's not! Just weird that this has happened previously after drinking heavily. I was getting paranoid thinking something bad could happen! Otherwise I'm fit & well.
Answered by Dr. Praveen Tayal 4 minutes later
The lump is not likely to be related to drinking if there is no history of injury. Spontaneous bleeding can happen if you are taking any other medicines like blood thinners causing a hematoma without any injury.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor